• Content count

  • Joined

  • Last visited

Community Reputation

3 Neutral

About glitznzitz



No forum awards
Post at least 20 different posts
20 posts
100 posts
500 posts
2000 posts
Junior Reviewer
Reviewed at least 1 product
1 product
5 products
10 products
25 products
Could have killed me and makes acne worse afterwards
on 01/08/2013
I took Ocella (generic Yasmin) from the ages of 19-23. Before that I took Ortho Tri Cyclen Lo from the ages of 16-19. I only was put on the Yasmin because when I tried to quit Ortho I broke out terribly (only ever had mild acne). What they don't tell you is that when you go OFF birth control pills, your acne often gets MUCH worse than it ever was, because it does such unnatural things to your hormones. Google around and look at the acne after the pill thread on here, you will find a million horror stories of women who took the pill, went off, then developed severe cystic acne.<br/>After about 4 years on Yasmin I noticed that I couldn't think straight, always had debilitating headaches, and my muscles were weak even though I worked out a lot. My doctor said that the Yasmin was causing my migraines, and that developing migraines while on the Pill meant I was at an increased risk of having a stroke.<br/>Stopping it was hell. I had no idea what I was getting into. I lost at least 1/3 of my hair and had a receding hairline. My hair started growing in gray in places. I had uncontrollable acne that did not respond to BP or extreme elimination diets and supplements. It took about 6 months before my body started feeling normal-ish again and a year before I tamed the acne with Atralin (a brand of tretonin).<br/>Don't mess with this stuff, or any pill. Try the copper IUD or some other non hormonal method if you need BC. It is just not worth the risk to your body and skin.